Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jan 7, 2009, 8:00 AM CST for 15 counties in Florida. It took effect at Jan 7, 2009, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2009, 8:00 AM CST (14:00 UTC)
- In effect from
- Jan 7, 2009, 12:00 PM CST
- Expired
- Jan 7, 2009, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 40 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.0 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -364 m²/s²
- 0-3 km storm-relative helicity
- -256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 071400 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 900 AM EST WED JAN 7 2009 ...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ THIS AFTERNOON FOR MOST OF THE FLORIDA BIG BEND AND INLAND PANHANDLE DUE TO BRIEF DURATIONS OF LOW RELATIVE HUMIDITY COINCIDENT WITH HIGH DISPERSIONS AND 20 FOOT WINDS OVER 15 MPH... ...A FIRE WEATHER WATCH REMAINS IN EFFECT ON THURSDAY AFTERNOON FOR MUCH OF THE FLORIDA BIG BEND AND INLAND PANHANDLE DUE TO LOW RELATIVE HUMIDITY COINCIDENT WITH HIGH DISPERSIONS... .A STRONG COLD FRONT MOVED THROUGH THE REGION THIS MORNING AND MUCH DRIER AIR WILL ARRIVE FROM THE WEST ON VERY GUSTY WINDS. STRONG TRANSPORT WIND SPEEDS ARE EXPECTED TO CREATE HIGH DISPERSIONS TODAY AND AGAIN ON THURSDAY...WITH AFTERNOON RELATIVE HUMIDITIES EXPECTED TO FALL JUST BELOW 35 PERCENT OVER MOST INLAND AREAS. FLZ009>011-013-016>019-026>029-072030- /O.NEW.KTAE.FW.W.0002.090107T1800Z-090107T2300Z/ /O.CON.KTAE.FW.A.0001.090108T1800Z-090108T2200Z/ HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON- LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- 900 AM EST WED JAN 7 2009 /800 AM CST WED JAN 7 2009/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY...HIGH DISPERSION AND 20-FOOT WINDS OVER 15 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007-008-012-072030- /O.NEW.KTAE.FW.W.0002.090107T1800Z-090107T2300Z/ INLAND WALTON-COASTAL WALTON-BAY- 800 AM CST WED JAN 7 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY...HIGH DISPERSION AND 20-FOOT WINDS OVER 15 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ034-072030- /O.CON.KTAE.FW.A.0001.090108T1800Z-090108T2200Z/ DIXIE- 900 AM EST WED JAN 7 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 18-WOOL
3 follow-up statements
000 WWUS82 KTAE 071743 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1243 PM EST WED JAN 7 2009 ...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ THIS AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND INLAND PANHANDLE EXCEPT DIXIE COUNTY DUE DURATIONS OF LOW RELATIVE HUMIDITY COINCIDENT WITH HIGH DISPERSIONS AND 20 FOOT WINDS OVER 15 MPH... ...A FIRE WEATHER WATCH REMAINS IN EFFECT ON THURSDAY AFTERNOON FOR MUCH OF THE FLORIDA BIG BEND AND INLAND PANHANDLE DUE TO LOW RELATIVE HUMIDITY COINCIDENT WITH HIGH DISPERSIONS... .A STRONG COLD FRONT MOVED THROUGH THE REGION THIS MORNING AND MUCH DRIER AIR HAS MOVED IN FROM THE WEST ON VERY GUSTY WINDS. STRONG TRANSPORT WIND SPEEDS ARE EXPECTED TO CREATE HIGH DISPERSIONS TODAY AND AGAIN ON THURSDAY...WITH AFTERNOON RELATIVE HUMIDITIES EXPECTED TO FALL BELOW 35 PERCENT OVER MOST INLAND AREAS. FLZ014-015-072300- /O.EXA.KTAE.FW.W.0002.090107T1800Z-090107T2300Z/ GULF-FRANKLIN- 1243 PM EST WED JAN 7 2009 /1143 AM CST WED JAN 7 2009/ ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY...HIGH DISPERSION AND 20-FOOT WINDS OVER 15 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ009>011-013-016>019-026>029-072300- /O.CON.KTAE.FW.W.0002.090107T1800Z-090107T2300Z/ /O.CON.KTAE.FW.A.0001.090108T1800Z-090108T2200Z/ HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON- LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- 1243 PM EST WED JAN 7 2009 /1143 AM CST WED JAN 7 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007-008-012-072300- /O.CON.KTAE.FW.W.0002.090107T1800Z-090107T2300Z/ INLAND WALTON-COASTAL WALTON-BAY- 1143 AM CST WED JAN 7 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ034-072300- /O.CON.KTAE.FW.A.0001.090108T1800Z-090108T2200Z/ DIXIE- 1243 PM EST WED JAN 7 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... THE FIRE WEATHER WATCH CONTINUES IN EFFECT THURSDAY AFTERNOON DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY...HIGH DISPERSION AND 20-FOOT WINDS OVER 15 MPH. $$ 18-WOOL
000 WWUS82 KTAE 072020 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 320 PM EST WED JAN 7 2009 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ TODAY FOR ALL OF THE FLORIDA BIG BEND AND INLAND PANHANDLE EXCEPT DIXIE COUNTY DUE DURATIONS OF LOW RELATIVE HUMIDITY COINCIDENT WITH HIGH DISPERSIONS AND 20 FOOT WINDS OVER 15 MPH... ...A FIRE WEATHER WATCH REMAINS IN EFFECT ON THURSDAY AFTERNOON FOR MUCH OF THE FLORIDA BIG BEND AND INLAND PANHANDLE DUE TO LOW RELATIVE HUMIDITY COINCIDENT WITH HIGH DISPERSIONS... .A STRONG COLD FRONT MOVED THROUGH THE REGION THIS MORNING AND MUCH DRIER AIR HAS MOVED IN FROM THE WEST ON VERY GUSTY WINDS. STRONG TRANSPORT WIND SPEEDS ARE EXPECTED TO CREATE HIGH DISPERSIONS TODAY AND AGAIN ON THURSDAY...WITH AFTERNOON RELATIVE HUMIDITIES EXPECTED TO FALL BELOW 35 PERCENT OVER MOST INLAND AREAS. RED FLAG CONDITIONS ARE POSSIBLE IN THE BIG BEND AGAIN ON FRIDAY. FLZ009>011-013-016>019-026>029-072300- /O.CON.KTAE.FW.W.0002.000000T0000Z-090107T2300Z/ /O.CON.KTAE.FW.A.0001.090108T1800Z-090108T2200Z/ HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON- LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- 320 PM EST WED JAN 7 2009 /220 PM CST WED JAN 7 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON... ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY...HIGH DISPERSION AND 20-FOOT WINDS OVER 15 MPH. A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007-008-012-014-015-072300- /O.CON.KTAE.FW.W.0002.000000T0000Z-090107T2300Z/ INLAND WALTON-COASTAL WALTON-BAY-GULF-FRANKLIN- 320 PM EST WED JAN 7 2009 /220 PM CST WED JAN 7 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY...HIGH DISPERSION AND 20-FOOT WINDS OVER 15 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ034-072300- /O.CON.KTAE.FW.A.0001.090108T1800Z-090108T2200Z/ DIXIE- 320 PM EST WED JAN 7 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY...HIGH DISPERSION AND 20-FOOT WINDS OVER 15 MPH. $$ 18-WOOL
000 WWUS82 KTAE 072307 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 607 PM EST WED JAN 7 2009 ..A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THURSDAY AFTERNOON FOR MUCH OF THE FLORIDA BIG BEND AND INLAND PANHANDLE DUE TO LOW RELATIVE HUMIDITY COINCIDENT WITH HIGH DISPERSIONS... .IN THE WAKE OF TUESDAY MORNINGS STRONG COLD FRONT...MUCH DRIER AIR CONTINUES TO FILTER IN ACROSS THE TRI-STATE AREA. STRONG TRANSPORT WIND SPEEDS ARE ALSO HIGH. DRY AIR AND HIGH DISPERSIONS ARE AGAIN FORECAST FOR THURSDAY...WITH AFTERNOON RELATIVE HUMIDITIES EXPECTED TO FALL BELOW 35 PERCENT OVER MOST INLAND AREAS. RED FLAG CONDITIONS ARE POSSIBLE IN THE BIG BEND AGAIN ON FRIDAY. FLZ009>011-013-016>019-026>029-081315- /O.EXP.KTAE.FW.W.0002.000000T0000Z-090107T2300Z/ /O.CON.KTAE.FW.A.0001.090108T1800Z-090108T2200Z/ HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-JEFFERSON-MADISON- LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- 607 PM EST WED JAN 7 2009 /507 PM CST WED JAN 7 2009/ ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007-008-012-014-015-080015- /O.EXP.KTAE.FW.W.0002.000000T0000Z-090107T2300Z/ INLAND WALTON-COASTAL WALTON-BAY-GULF-FRANKLIN- 607 PM EST WED JAN 7 2009 /507 PM CST WED JAN 7 2009/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ FLZ034-081315- /O.CON.KTAE.FW.A.0001.090108T1800Z-090108T2200Z/ DIXIE- 607 PM EST WED JAN 7 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BLOCK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 7, 7:40 AM CST, 20 minutes earlier.
Area forecast discussion, Jan 7, 7:40 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
840 AM EST WED JAN 7 2009
.DISCUSSION...
THE 12 UTC REGIONAL SURFACE ANALYSIS SHOWED A COLD FRONT OVER
SOUTHEAST GA AND NORTH FL...WITH A SOLID LINE OF HEAVY SHOWERS
MOVE EASTWARD AHEAD OF IT. SOME LIGHT SHOWERS WERE MOVING QUICKLY
EASTWARD OVER OUR AREA BEHIND THE FRONT...AND THE RAIN WILL BE
ENDING SOON. THE COMBINATION OF LIGHT RAIN JUST WEST OF THE FSU
CAMPUS AND THE SUNRISE TO OUR EAST HAS RESULTED IN A NICE RAINBOW
OUT OUR WEST WINDOW AT THE OFFICE. THE MAIN FORECAST CHALLENGE
TODAY WILL BE WINDS AND RELATIVE HUMIDITY. LOCAL SOUNDING...RADAR
VELOCITY DATA...AND RUC FORECAST SOUNDINGS INDICATE WINDS OF 40 TO
50 KT FROM 3 TO 4K FT LATE THIS MORNING AND EARLY AFTERNOON.
NAM/GFS/RUC FORECAST SOUNDINGS INDICATE THE BOUNDARY LAYER WILL
GROW TO THIS LEVEL...SO WE EXPECT SOME OF THIS MOMENTUM TO MIX TO
THE SURFACE IN THE FORM OF 35 KT WIND GUSTS. THUS WE HAVE UPGRADED
THE LAKE WIND ADVISORY TO A WIND ADVISORY. THE RELATIVE HUMIDITY
WILL LIKELY BRIEFLY DROP NEAR OR A LITTLE BELOW 35 PERCENT THIS
AFTERNOON...SO WITH THE UNUSUALLY HIGH WINDS WE WILL ISSUE A RED
FLAG WARNING FOR OUR FL ZONES.
&&
.AVIATION...
VFR CEILINGS IN A POST-FRONTAL MID LEVEL DECK WILL GIVE WAY
CLEARING SKIES. THE MAIN IMPACT AT THE TERMINALS WILL BE THE VERY
GUSTY WLY WINDS. WINDS COULD FREQUENTLY GUST TO 30 KT WITH PEAK
GUSTS UP TO 40 KT POSSIBLE.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING
ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...
CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...EARLY...
GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FL...WIND ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR THE
FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...DIXIE...
FRANKLIN...GADSDEN...GULF...HOLMES...INLAND WALTON...
JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
HIGH SURF ADVISORY UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR
THE FOLLOWING ZONES: BAY...COASTAL WALTON...FRANKLIN...GULF.
RED FLAG WARNING FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/
THIS AFTERNOON FOR THE FOLLOWING ZONES: BAY...CALHOUN...
COASTAL WALTON...GADSDEN...HOLMES...INLAND WALTON...
JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES:
CALHOUN...DIXIE...GADSDEN...HOLMES...JACKSON...JEFFERSON...
LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
WASHINGTON.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM EST THURSDAY FOR THE FOLLOWING
ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
NM.
&&
AVIATION...WOOL
REST OF DISCUSSION...FOURNIERHazardous weather outlook, Jan 7, 5:16 AM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 616 AM EST WED JAN 7 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-081100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 616 AM EST WED JAN 7 2009 /516 AM CST WED JAN 7 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... WINDY CONDITIONS WILL DEVELOP BEHIND A COLD FRONT THAT PASSED THROUGH THE REGION EARLY THIS MORNING. WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 35 MPH POSSIBLE AT TIMES...ESPECIALLY IN THE AFTERNOON. THESE WINDS WILL MAKE FOR DIFFICULT CONDITIONS ON AREA LAKES. THESE SAME STRONG WESTERLY WINDS WILL CREATE LARGE AND DANGEROUS SURF ALONG THE FLORIDA PANHANDLE BEACHES...ESPECIALLY BETWEEN PANAMA CITY BEACH AND CAPE SAN BLAS. SURF HEIGHTS WILL BUILD TO 9 FEET BY AFTERNOON. THIS WILL LIKELY CREATE MINOR TO MODERATE BEACH EROSION IN THE VULNERABLE LOCATIONS ALONG THE FLORIDA PANHANDLE COAST. THE COMBINATION OF THE LARGE SURF AND STRONG WESTERLY WINDS WILL CREATE ESPECIALLY DANGEROUS RIP CURRENTS ALONG THE FLORIDA PANHANDLE AND BIG BEND BEACHES. AS A RESULT...A HIGH RISK OF RIP CURRENTS IS INDICATED FOR TODAY. THUS...NO ONE SHOULD ENTER THE WATER...EVEN EXPERIENCED SWIMMERS AND SURFERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A DRY AIRMASS WILL BUILD OVER THE REGION INTO THE EARLY PORTION OF THE WEEKEND BEFORE ANOTHER STORM SYSTEM APPROACHES FROM THE NORTHWEST ON SATURDAY NIGHT. THERE IS SOME INDICATION THAT A MUCH COOLER AND DRIER AIRMASS WILL SURGE IN BEHIND THIS SYSTEM ON SUNDAY AFTERNOON AND MONDAY WITH TEMPERATURES MONDAY MORNING APPROACHING THE FREEZING MARK WELL INLAND. .SPOTTER INFORMATION STATEMENT... WITH STRONG STORMS EXITING THE REGION TO THE EAST EARLY THIS MORNING...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 38-GODSEY
In the hours before
Special weather statement, Jan 7, 2:45 AM CST, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 345 AM EST WED JAN 7 2009 GAZ123>128-142>146-155>157-070945- BAKER-CALHOUN-COLQUITT-DECATUR-DOUGHERTY-EARLY-GRADY-LEE-MILLER- MITCHELL-SEMINOLE-TERRELL-TURNER-WORTH- 345 AM EST WED JAN 7 2009 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAKER...CALHOUN... COLQUITT...DECATUR...DOUGHERTY...EARLY...GRADY...LEE...MILLER... MITCHELL...SEMINOLE...TERRELL...TURNER AND WORTH COUNTIES... * UNTIL 445 AM EST AT 342 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF DAWSON IN TERRELL COUNTY TO 9 MILES SOUTH OF DONALSONVILLE IN SEMINOLE COUNTY...MOVING EAST AT 40 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THESE STORMS WILL BE NEAR... LEESBURG BY 400 AM EST. NEWTON BY 410 AM EST. TURNER CITY BY 415 AM EST. PUTNEY BY 420 AM EST. CAMILLA BY 425 AM EST. EAST DOUGHERTY BY 430 AM EST. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 22-BARRY
Local storm report, Jan 7, 3:28 AM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
428 AM EST WED JAN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM TSTM WND GST ALBANY 31.58N 84.18W
01/07/2009 M62 MPH DOUGHERTY GA BROADCAST MEDIA
WALB IN ALBANY REPORTED A WIND GUST ON THEIR ANEMOMETER
OF 62 MPH WHEN THE LINE OF STORMS MOVED THROUGH TOWN.
&&
GODSEYLocal storm report, Jan 7, 3:29 AM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
429 AM EST WED JAN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG ALBANY 31.58N 84.18W
01/07/2009 DOUGHERTY GA BROADCAST MEDIA
TREES REPORTED DOWN ON STUART AVENUE IN ALBANY. REPORT
RELAYED BY WALB.
&&
GODSEYSpecial weather statement, Jan 7, 4:11 AM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 511 AM EST WED JAN 7 2009 FLZ015-017>019-027-028-GAZ157>160-071115- BROOKS-FRANKLIN-GRADY-JEFFERSON-LEON-LOWNDES-MADISON-TAYLOR-THOMAS- WAKULLA- 511 AM EST WED JAN 7 2009 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BROOKS...GRADY...LOWNDES AND THOMAS COUNTIES IN GEORGIA...AND FRANKLIN...JEFFERSON...LEON... MADISON...TAYLOR AND WAKULLA COUNTIES IN FLORIDA... * UNTIL 615 AM EST/515 AM CST/ AT 506 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF THOMASVILLE TO 6 MILES EAST OF CARRABELLE...MOVING EAST AT 45 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 22-BARRY
Special weather statement, Jan 7, 5:10 AM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 610 AM EST WED JAN 7 2009 FLZ019-028-029-034-GAZ159>161-071245- BROOKS-DIXIE-LAFAYETTE-LANIER-LOWNDES-MADISON-TAYLOR- 610 AM EST WED JAN 7 2009 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BROOKS...LANIER AND LOWNDES COUNTIES OF SOUTH CENTRAL GEORGIA AND DIXIE...LAFAYETTE... MADISON AND TAYLOR COUNTIES OF THE FLORIDA BIG BEND... * UNTIL 745 AM EST/645 AM CST/ AT 608 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VALDOSTA TO 40 MILES SOUTHEAST OF CARRABELLE...MOVING EAST AT 45 MPH. THESE STORMS WILL BE NEAR... MADISON BY 615 AM EST. LAKELAND BY 620 AM EST. STEINHATCHEE BY 710 AM EST. CROSS CITY BY 740 AM EST. WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 22-BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:15 AM CST | Lake Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 4 hr |
| Jan 7, 4:05 AM CST | Fire Weather Watch | TAE | Calhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 6 more | 24 hr |
| Jan 7, 7:15 AM CST | Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 5 hr |
| Jan 7, 12:36 PM CST | Lake Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 4 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.